68402members
359879posts
cancel
Showing results for 
Search instead for 
Did you mean: 

paclitaxel

6 REPLIES 6
Highlighted
Member

Re: paclitaxel

Hi Gina

I was told the lower dose of paclitaxel would have minimal side effects but I would definitely lose my hair completely within a couple of treatments (at that stage a cute no 6 buzzcut only a bit thinned by EC). I had 9 treatments and had a thinner buzzcut by the end, but I’d not lost my hair. I did wonder if it was my defiant reaction to being told it ‘definitely’ would happen lol. I never felt sick but I had cyclizine and metoclopramide available in case. I always had fatigue for a couple of days

As regards other side effects, look out for tingling toes and/or fingertips/lips and report it immediately if it happens. It’s the beginnings of peripheral neuropathy which can be quite distressing if your toes go numb (quite hard to walk) and you can’t feel your fingertips. It’s easing off very slowly now but I can still feel the tingling a year later.

I so hope the treatment works for you and it gives you an easy ride x

Highlighted
Member

Re: paclitaxel

Hi Gina

As far as I can remember (last session was March 2019) I didn't suffer with side effects too much. I think I have been extremely fortunate over the years (7) and different chemos (5) in that I have not once been physically sick. Had the odd bout of nausea but took metachlopromide to combat this, did have peripheral neuropathy in my toes but not on paclitaxel. One tip I got from Nicky08 is to suck on ice cubes whilst you're having chemo as it kinda works like the cold cap & prevents mouth ulcers & sores - again, it seemed to work for me. Have got used to the hair loss now. I did feel quite tired on paclitaxel but try & pace yourself & don't do anything too strenuous.

Hope that helps, good luck.

Helen x

Highlighted
Member

Re: paclitaxel

Thankyou for taking the time to reply to me. GinaK.

Highlighted
Member

Re: paclitaxel

Thank you very much for your reply.If possible could you tellme if the side effects are really bad like bad nausea vomiting etc Thanks for your time.

Ginak 

Highlighted
Member

Re: paclitaxel

Hi Gina

I had 28 weekly sessions of paclitaxel & yes unfortunately you do lose your hair. Have lost mine 3 times & never used the cold cap as I couldn't be bothered to. I have over 30 different turbans & 6 wigs in my collection!!

All the very best with your treatment & I hope it does the trick for you.

Helen x

Highlighted
Community Champion

Re: paclitaxel

Hi Gina

Although I’ve not had pacitaxel I know of other ladies who have and yes, unfortunately it does cause hair loss. Possibly using the cold cap can help.

Nicky x

Highlighted
Member

paclitaxel

Does anyone know if taking paclitaxel weekly for 12 weeks will cause hair loss as it will be a lower dosage.

Thanks for any help.